Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

A short proof of Castelnuovo's criterion of rationality


Author: William E. Lang
Journal: Trans. Amer. Math. Soc. 264 (1981), 579-582
MSC: Primary 14J10; Secondary 14E30, 14F30
DOI: https://doi.org/10.1090/S0002-9947-1981-0603783-3
MathSciNet review: 603783
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give a new proof in positive characteristic of Castelnuovo's criterion of rationality of algebraic surfaces. We use crystalline cohomology and the de Rham-Witt complex as a substitute for the transcendeal methods of Kodaira.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 14J10, 14E30, 14F30

Retrieve articles in all journals with MSC: 14J10, 14E30, 14F30


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1981-0603783-3
Keywords: Algebraic surface, crystalline cohomology, de Rham-Witt complex, rational double point, Brieskorn resolution, elliptic surface
Article copyright: © Copyright 1981 American Mathematical Society

American Mathematical Society